Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Abdominal pain, diarrhea. Taken acetaminophen. Urine test shows pus cells. Will doxycycline help?

Good day doctor! 4 days ago, my friend had abdominal pain and diarrhea . He had fever for a day but was relived with acetaminophen 500 mg given as neede. He had his urine and stool examined the next day and it was found that he had pus cells on his urine and was given ciprofloxacin taken twice a day. His stool exam revealed 2+bacteria and 4+ yeast cells. He was prescribed with doxycycline 100mg three times a day. Are the antibiotics prescribed right for his infection?
Asked On : Sun, 20 Jan 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dear Friend,
From the history of the pesent illnees, i am to say that you have acquired Urinary Infection, after an attack of Bacterial Diorrhoea though they are not connected to each other. I presume that the diorrhoea was not treated properly (You have not mentioned about the dosage and duration of treatment). Now my advice to you is to have again CIPROFLOXACIN 500mgs BID for 3 days, cosuming plenty of water during the course. This will cure the remaining Bacterial diorrhoea and the urinary Infection (Doxycycline has become obselete now) All the best.......................Dr. Somanath Krishnan
Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor